Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Observing a preferred distribution

Author: I. H. Dinwoodie
Journal: Proc. Amer. Math. Soc. 121 (1994), 585-588
MSC: Primary 62E20; Secondary 62G10
MathSciNet review: 1242079
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give asymptotic results for the number of empirical laws that one must observe in order for one of them to be close to a certain distribution.

References [Enhancements On Off] (What's this?)

  • [1] A. de Acosta and J. Kuelbs, Limit theorems for moving averages of independent random vectors, Z. Wahrsch. Verw. Gebiete 64 (1983), 67-123. MR 710649 (84i:60011)
  • [2] R. R. Bahadur and S. L. Zabell, Large deviations of the sample mean in general vector spaces, Ann. Probab. 7 (1979), 587-621. MR 537209 (80i:60031)
  • [3] H. Berbee, Chains with infinite connections: uniqueness and Markov representations, Probab. Theory Related Fields 76 (1987), 243-253. MR 906777 (89c:60052)
  • [4] A. Blanc-Lapierre and R. Fortet, Theory of random functions, Gordon and Breach, New York, 1967. MR 0224142 (36:7188)
  • [5] I. H. Dinwoodie, Occupation measures for chains of infinite order, Stochastic Process Appl. (to appear). MR 1262331 (94m:60059)
  • [6] P. Erdös and A. Rényi, On a new law of large numbers, J. Analyse Math. 23 (1970), 103-111. MR 0272026 (42:6907)
  • [7] C. T. Ionescu Tulcea, On a class of operators occurring in the theory of chains of infinite order, Canad. J. Math. 11 (1959), 112-121. MR 0101569 (21:379)
  • [8] O. Onicescu and G. Mihoc, Sur les chaînes de variables statistiques, Bull. Sci. Math. 59 (1935), 174-192.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 62E20, 62G10

Retrieve articles in all journals with MSC: 62E20, 62G10

Additional Information

Keywords: Empirical law, large deviations, empirical distribution
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society